A new stochastic model of microsatellite evolution


Journal Article

We introduce a continuous-time Markov chain model for the evolution of microsatellites, simple sequence repeats in DNA. We prove the existence of a unique stationary distribution for our model, and fit the model to data from approximately 106 base pairs of DNA from fruit flies, mice, and humans. The slippage rates from the best fit for our model are consistent with experimental findings.

Full Text

Duke Authors

Cited Authors

  • Durrett, R; Kruglyak, S

Published Date

  • January 1, 1999

Published In

Volume / Issue

  • 36 / 3

Start / End Page

  • 621 - 631

International Standard Serial Number (ISSN)

  • 0021-9002

Digital Object Identifier (DOI)

  • 10.1017/S0021900200017447

Citation Source

  • Scopus